MAUDE Adverse Event Report: GETINGE DISINFECTION AB 46-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 46-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 46-4
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue is being investigated by manufacturing site.
 
Event or Problem Description
On 26th january, 2021 getinge became aware of an issue with one of the washer - disinfectors: 46 - 4.While troubleshooting, the technician noticed also that the chemical containers were filled with the water for the unknown amount of time.Moreover the wash tests were not being performed by the customer according to aami standard.We were not informed about any adverse consequences related to this issue, however we decided to report this complaint in abundance of caution and based on the potential as any instruments could be use after undetected failed cleaning.
 
Additional Manufacturer Narrative
During the investigation course, we were able to establish that the detergent containers were filled with water, instead of cleaning agent.The user was not acting in accordance to the instructions given in the user manual.In the user manual valid for 46-series devices (doc.No.6001249802, rev.D) it is stated, that it is a customer responsibility to fill the detergent containers when needed as those are considered as a consumables.Moreover, in chapter 3 and 6.22 there is a detailed instruction about the type of detergents which should be used with the device including a way to handle and fill them, when necessary.The requirement of conducting the daily maintenance of detergent dosing system is also provided.According to standard, cleaning results inspection should be conducted for every load processed in the device, however in this case the user was not aware about aami standards, therefore this activity was not performed.The problem was solved by filling the containers properly, with dedicated detergents.While on site, the getinge technician performed the user retraining including information about proper device handling and need to check every load according to aami standards.The device affected is a 2017-produced, type 46-4 washer disinfector.Upon the event occurrence the device was not being used for patient treatment.When the event occurred, the device was directly involved and may not have met its specification, since the detergent containers were not filled with detergents, and as a result the washing and disinfecting process could have been affected.When reviewing reportable events for this type we found that this is the single and first where detergent containers were filled with the water.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
 
Event or Problem Description
Manufacturer reference number (b)(4).

Brand Name
46-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
MDR Report Key11279025
Report Number9616031-2021-00003
Device Sequence Number19687139
Product Code MEC
UDI-Device Identifier07340153700048
UDI-Public(01)07340153700048
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number46-4
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1